Increase in Overdose Alert
Thunder Bay Police Report Increase in Overdoses
November 23, 2020
Thunder Bay Police have alerted us that they have seen a spike in overdoses over the weekend and some have resulted in death.
Use of an opioid commonly referred to as “pink down” or “pink dizzy” is suspected, but other substances may also be a cause of the increase.
Signs of opioid toxicity include impaired breathing, loss of consciousness, inability to talk, blue fingernails or lips, or loud snoring or gurgling.
People who use drugs can reduce the risk of harm from fentanyl and other opioids by:
- using drugs in the presence of others (supervised consumption service open daily 10am-6pm @ NorWest CHC Thunder Bay Site) , or arranging for someone to check in on them;
- avoiding using drugs at the same time if using in a group;
- trying a small amount before using their usual amount;
- calling 911 if someone develops signs of opioid toxicity; and
- carrying naloxone (available for free from the Health Unit [621-7861] and most community pharmacies).
Have you had an unexpected bad reaction to a street drug? Report bad drugs at www.tbdhu.com/baddrugs. Your report will be anonymous.
Feel Better, Live Longer, Be Happier